Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Sensipar advisable for a person with elevated calcium levels?

Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 689 Questions

default
Posted on Mon, 20 Mar 2017 in Thyroid Problem and Hormonal Problems
Question: I have had an elevated calcium 11.5(now) for 10 years. Finally got to see the surgeon, he wants to put me on sensipar. I have primary hypeparathyroidsm, and don't like this drug after reading up on it. All test,u/s ,sestamibi are negative. I kind of have a complicated medical history, in good health now. Can't get anyone to return my calls with these questions,maybe should give it more time. Saw him 2/15/17. Thanks for taking time to read this.





doctor
Answered by Dr. Elona Xhardo 54 minutes later
Brief Answer:
In my opinin you should not worry about the risks of Cinacalcet.

Detailed Answer:
Hello and thanks for asking.
I have gone through your question and understood your concern.

Primary hyperparathyroidism is a disorder of one or more of the parathyroid glands. The parathyroid glands becomes overactive and secretes excess amounts of parathyroid hormone (PTH).
As a result, the blood calcium rises to a level that is higher than normal (called hypercalcemia) and this can cause many short-term and long-term complications.

In these cases, Blood calcium levels should be measured every six months, and tests of kidney function are recommended once per year.
Also, Bone density testing is usually recommended every one to three years, depending upon your situation.

Sensipar (cinacalcet) decreases levels of parathyroid hormone (PTH), calcium, and phosphorous in the body.This drug is also used in people in people with overactive parathyroid glands that cannot be treated surgically or in people who are on long-term dialysis for kidney disease.

Common side effects of Sensipar include:
nausea,
vomiting,
diarrhea,
loss of appetite,
muscle pain,
mild chest pain,
dizziness, or
weakness.

Anyway i want to say that many people using this medication do not have serious side effects.So,Don't worry.

Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects.

The most important think you should know about the risks of Cinacalcet is that it can cause low calcium blood levels.
For this reason ,your doctor will check your calcium blood levels while your are taking this medication and i'm sure that you will nor have no problems during the time you will use Cinacalcet.

Hope i have clarified your doubts.If you have other questions,feel free and ask.I will be happy to help.
Take care.

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Chest pain

doctor1 MD

i been suffering now for 9 months....been to emergecy room 3 times...chest pains...stomach pains.....thought it was heart,but that was cleared with lots of tests....i finally was diagnoised with gerd....had endoscopy....i have acid reflux gerd...small hiatal hernia and duedonitis....iam on nexium now for about 2 months ..has helped somwhat but iam nowhere near back to normal.....this week iam really sick....especially feel bad in hot weather....i have diarhea....stomack aches cramps....but the worst symptom....and i have had it for 9 months is the lightheadeness and dizzyness,,,it feels like iam going to pass out.....i cant even go out to enjoy alo things because i feel like crap....please help

doctor1 MD

I am writing this for one of my brother , He is a 41 years old male, not smoker complaining of hemoptysis since 6 months, that started one and half months after pulmonary vein isolation(PVI) for the second time) to treat atrial fibrillation, initially he was on warfarin that was stopped after one month of hemoptysis, but this did not stop the bleeding. Hemoptysis was in form of streaks in sputum. But was stormy pneumonia(2 months after beginning of hemoptysis), amount of blodd increased and sputum became full of blodd for 2 weeks until control of infection with antibiotics. Now the amount of blood decreased to be just small drop of blodd once or twice a day and sometimes streaks of blood with infrequent attacks of chest pain pleuritic in nature and no other respiratory symptoms. High resolution CT was done since one month that showed obstructed left superior pulmonary vein(as complication of (PVI) with two areas of pulmonary venous infarction located on left upper lobe. As per case reports, upper lobectomy was the management. Our question is, is there any other option for treatment ? We have plan to visit any good hospital in India to meet an excellent doctor. please advise for more.

doctor1 MD

i keep on getting really sharp pains in my chest and abdomen, and a numbing pain at the bottom of my back. I have had some tests done i.e. Kidney and Renal Tract, but nothing has showed up; when i was in hoospital in May I was diagnosed a heart murmur and possible punctured artery, but waiting on an echocardiogram. What could the unexplain pains be? (i have tried medicines such as ibuprofen, paracetmol, codine, dyclofenic sodium tablets, nuerofen - none of these have subsided the pains).

doctor1 MD

My brother, 53 yrs old, had an artificial valve placed after his dr found that he had an enlarged heart. This was in 1998. The last few months, he has had chest pains nearly every day. This wk, the dr told him he had two black spots on his heart & would need to see a heart specialist. He s also on coumadine. The family is very worried, of course. What could this be & is it life-threatening?

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my chest under my left breast. (always after eating or drinking and random, when not, pain is worse...

doctor1 MD

i. I am 30 year old obese when I tried to laugh too hard had strange feeling in head for a second.later next day I laughed even harder this time felt like head was holding or dizzy kind of like passing out it stopped when I stoped laughing feeling...